Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 4, NWS Nashville, TN

February 25, 201339 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Feb 25, 2013, 3:33 AM CST for 39 counties in Tennessee. It took effect at Feb 25, 2013, 6:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2013, 3:33 AM CST (09:33 UTC)
In effect from
Feb 25, 2013, 6:00 PM CST
Expired
Feb 25, 2013, 10:13 PM CST
In force
4 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2371 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WWUS74 KOHX 250933
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
333 AM CST MON FEB 25 2013

...GUSTY WINDS WILL DEVELOP TONIGHT OVER MID TN...

.A STORM SYSTEM MOVING OUT OF THE PLAINS TOWARD TENNESSEE WILL
CAUSE GUSTY WINDS TO INCREASE TONIGHT. WINDS MAY BECOME ESPECIALLY
GUSTY AS A BAND OF SHOWERS WITH EMBEDDED THUNDERSTORMS MOVES
THROUGH THE AREA. GUSTS OVER 40 MPH ARE EXPECTED. 

THE LOW WILL CONTINUE TO TRACK ACROSS THE REGION ON TUESDAY WITH
GUSTS OVER 30 MPH. THE WIND ADVISORY MAY NEED TO BE EXTENDED
THROUGH TUESDAY AS WELL.

TNZ005>011-022>034-056>066-075-077>080-093>095-252200-
/O.NEW.KOHX.WI.Y.0004.130226T0000Z-130226T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
333 AM CST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY. 

* TIMING...TONIGHT.

* WINDS...INCREASING TO 15 TO 25 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH PROFILE
  VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE TOSSED
  AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

13
2 follow-up statements
899 
WWUS74 KOHX 252153
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
353 PM CST MON FEB 25 2013

...GUSTY WINDS WILL DEVELOP TONIGHT OVER MID TN...

.A STORM SYSTEM MOVING OUT OF THE PLAINS TOWARD TENNESSEE WILL
CAUSE GUSTY WINDS TO INCREASE TONIGHT. WINDS MAY BECOME
ESPECIALLY GUSTY AS A BAND OF SHOWERS WITH EMBEDDED THUNDERSTORMS
MOVES THROUGH THE AREA. GUSTS OF UP TO 40 MPH ARE EXPECTED.

THE LOW WILL CONTINUE TO TRACK ACROSS THE REGION ON TUESDAY WITH
GUSTS OVER 30 MPH. THE WIND ADVISORY MAY NEED TO BE EXTENDED
THROUGH TUESDAY AS WELL.

TNZ005>011-022>034-056>066-075-077>080-093>095-261000-
/O.CON.KOHX.WI.Y.0004.130226T0000Z-130226T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
353 PM CST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* GEOGRAPHIC AREA...ALL OF MIDDLE TN.

* TIMING...6 PM CST THIS EVENING UNTIL 6 AM CST TUESDAY MORNING.

* WINDS...INCREASING TO 15 TO 25 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH 
  PROFILE VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE 
  TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

21
514 
WWUS74 KOHX 260413
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 PM CST MON FEB 25 2013

...WIND ADVISORY FOR MIDDLE TENNESSEE HAS BEEN CANCELED...

.WINDS HAVE NOT REACHED ADVISORY CRITERIA. A STRONG PRESSURE
GRADIENT HAS DEVELOPED AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM, MEANING WINDS ACROSS MIDDLE TENNESSEE WILL STILL REMAIN
GUSTY OVERNIGHT, WITH SPEEDS OF 15 TO 25 MILES AN HOUR EXPECTED IN
MOST AREAS.

TNZ005>011-022>034-056>066-075-077>080-093>095-260515-
/O.CAN.KOHX.WI.Y.0004.000000T0000Z-130226T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1013 PM CST MON FEB 25 2013

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELED THE WIND
ADVISORY.

WINDS HAVE NOT REACHED ADVISORY CRITERIA, ALTHOUGH WINDS ACROSS
MIDDLE TENNESSEE WILL STILL REMAIN GUSTY OVERNIGHT, WITH SPEEDS OF
15 TO 25 MILES AN HOUR EXPECTED IN MOST AREAS.

$$

ROSE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 25, 3:21 AM CST, 12 minutes earlier.

Area forecast discussion, Feb 25, 3:21 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
321 AM CST MON FEB 25 2013

.DISCUSSION...MAIN FORECAST CONCERNS TODAY INCLUDE A STORM SYSTEM
THAT WILL BRING RAIN AND GUSTY WINDS TONIGHT...AND A PATTERN
CHANGE THAT WILL BRING COLD AIR AND THE POSSIBILITY FOR WINTRY
PRECIPITATION MIDWEEK THROUGH THE WEEKEND.

EARLY THIS MORNING HIGH CLOUDS...INCLUDING SOME DEBRIS FROM GULF
COAST CONVECTION...WERE INCREASING ACROSS MID TN. THROUGH
TODAY...CLOUDS WILL CONTINUE TO INCREASE AS A STORM SYSTEM MOVES
FROM THE PLAINS TO THE MID MS VALLEY. SOME SHOWERS MAY REACH OUR
SOUTHWEST COUNTIES THIS AFTERNOON...OTHERWISE DRY AND FAIRLY MILD
CONDITIONS ARE EXPECTED TODAY. HIGHS WILL REACH THE 50S TO LOWER
60S.

A SWATH OF DEEP MOISTURE WILL SURGE INTO THE AREA THIS EVENING
BRINGING RAIN AND EMBEDDED THUNDERSTORMS. WE DO NOT EXPECT SEVER
WX...BUT SOME GUSTY WINDS OVER 40 MPH ARE POSSIBLE TONIGHT. MODELS
SHOW 925 MB WINDS OVER 50KT. LOW LEVEL ARE RELATIVELY STABLE...BUT
SOME GUSTS MAY DEVELOP WITH THE ARRIVAL OF THE RAIN OR PERHAPS
BEHIND THE AREA OF RAIN. A WIND ADVISORY WILL BE IN EFFECT FROM
6PM TO 6AM FOR THIS POTENTIAL. RAINFALL TOTALS FROM ONE HALF TO
THREE QUARTERS INCH WILL BE COMMON TONIGHT. AS THE LOW PRESSURE
SYSTEM MOVES UP THE OHIO VALLEY ON TUESDAY...WE WILL SEE SCATTERED
SHOWERS AND GUSTY WINDS OVER 30 MPH. TEMPS ON TUESDAY WILL BE
COOLER THAN GUIDANCE...BUT COLD ADVECTION IS NOT IMPRESSIVE...SO
PRECIP WILL STAY ALL LIQUID.

FOR THE REST OF THE FORECAST PERIOD...A DEEP TROUGH WILL DEVELOP
OVER THE EASTERN STATES. A SERIES OF WAVES WILL DROP ACROSS THE TN
VALLEY RESULTING IN INTERMITTENT PRECIPITATION EPISODES. THERMAL
PROFILES WILL TREND TOWARD WINTRY PRECIPITATION LATE WEEK. THE
TIMING OF THESE IMPULSES IS TRICKY...SO WE ARE NOT HITTING POPS
TOO HARD..RATHER WE ARE INCLUDING SEVERAL PERIODS OF LOW POPS.
HOWEVER...IF THE EXTENDED PERIOD IS TAKEN AS A WHOLE...THERE SEEMS
TO BE A PRETTY GOOD CHANCE THAT PARTS OF THE MID STATE WILL HAVE
ACCUMULATING SNOW LATE THIS WEEK. OBVIOUSLY THE BEST CHANCE FOR
THAT WILL BE ON THE PLATEAU...BUT PROFILES WILL BE COLD ENOUGH AT
TIMES FOR SNOW ALL AREAS. AT THIS POINT...THE MAIN TIME PERIODS
WE ARE CONCERNED ABOUT WINTER WX ARE LATE WEDNESDAY NIGHT FOR THE
PLATEAU...AND ON FRIDAY AND FRIDAY NIGHT ACROSS ALL OF MID TN.
ALTHOUGH WE DO NOT EXPECT A LARGE SNOWSTORM...WE MAY SEE MULTIPLE
ADVISORIES FOR LOW END SNOWFALL ACCUMULATIONS THAT MAY CAUSE
TRAVEL PROBLEMS.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      61  46  52  37 /  20 100  60  20
CLARKSVILLE    58  44  48  35 /  30 100  90  20
CROSSVILLE     56  44  50  35 /  10 100  60  20
COLUMBIA       60  47  52  37 /  40 100  50  10
LAWRENCEBURG   60  46  52  36 /  50 100  40  05
WAVERLY        59  44  49  35 /  40 100  80  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY FOR
TNZ005>011-022>034-056>066-075-077>080-093>095.

&&
Hazardous weather outlook, Feb 24, 4:53 AM CST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
453 AM CST SUN FEB 24 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-251100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
453 AM CST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

PERIODS OF SNOW ARE POSSIBLE WEDNESDAY THROUGH FRIDAY AS A WINTER
WEATHER PATTERN DEVELOPS ACROSS THE TENNESSEE VALLEY. SOME
ACCUMULATIONS MAY OCCUR...AND PRODUCE SLIPPERY DRIVING CONDITIONS...
ALTHOUGH IT IS STILL TOO EARLY TO KNOW THE SPECIFIC TIMES...DURING
THAT THREE DAY PERIOD...WHEN ACCUMULATIONS MIGHT OCCUR.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ALWAYS
ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE IN NASHVILLE.

19

Nearby

Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.